Just started Cymbalta

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by pepper, May 4, 2013.

  1. pepper

    pepper New Member

    I have read a lot of the posts on the message board regarding Cymbalta and appreciate all the different reactions people have experienced. We are all so different and I know what works for one might be dangerous for another or just not work at all.

    I have been off AD's for years due to weight gain and high BP. I just suffered with the anxiety and depression. Because of recent family events, my anxiety and BP have been off the charts and I need some drug support at least for awhile. My GP started me on 30 mg Cymbalta 10 days ago and wonder about the side effects before I see him tomorrow for a followup.

    On 30 mg for 7 days I didn't feel any less anxious but I was SO tired that I had to have at least one nap during the day, usually 2 naps. I never nap during the day but I just couldn't stay awake.

    Then I started 60 mg and it has exacerbated all my CFS and FM symptoms - pain is worse, insomnia some nights is much worse and I am so exhausted that I can do absolutely nothing. Having a bath and getting dressed is all I can manage. No shopping, no appointments, no cooking, no tidying up. Has anyone else experienced this effect from Cymbalta? Is there hope that it will go away if I stick with it?

    I am not anxious or depressed at all in such a short time and my blood pressure is normal for the first time in years so I really want this drug to work!

    Should I stick with this and for how long? Any ideas?
    Thanks!
    Pepper
    [This Message was Edited on 05/05/2013]
  2. ameilie73

    ameilie73 Member

    I tried it and didnt get on with it, terrible waves of anxiety woke me in the night, my heart racing. And in the day i felt detached from myself, and its my character that keeps me going so thats not a good thing for me. I can relate to the family events and my dog died a couple of days ago i feel emotionally all over the shop but i know i can deal with it, but as the death of my dog is making it hard to get to sleep and im waking up sobbing from dreams, also its the first thought that enters my head i have been taking a low dose of diazepam at night.

    Thank you for the nasal drip suggestion pepper i will try that


    Ameile
  3. pepper

    pepper New Member

    I can relate to what you are saying about your reaction to Cymbalta. I have had negative reactions to so many medications that are supposed to help. Ativan for example makes me incredibly depressed and anxious.

    I am so sorry about your dog, Ameile. It is expected that you would have a hard time sleeping and think of him (her?) when you first wake up. It took me a long time to get over the death of my cat and I still think of him often 17 years later! I now have a 17 yr old cat and a 16 yr old cat and know they won't live forever. I truly dread that day because I know I will grieve for them just like you are grieving for your dear dog. They are family.

    Cymbalta has taken away all my anxiety. I have been in knots for years and lately the knots have been unbearable. But after 7 30 mg and 3 60 mg Cymbalta I have absolutely NO anxiety so I know this drug could be the right one for me. But I cannot tolerate the pain and exhaustion that have come with it. I am not sure if I should keep on truckin' with it and hope the side effects go away or go back to 30 mg or stop it altogether. And my GP doesn't know much about CFS/FM so he probably won't know what to do either. I just hope someone on this board has had a similar experience.

    Good luck with the oil pulling. I hope it helps your post nasal drip.
    Thanks!
    Pepper
  4. LadyCarol

    LadyCarol Member

    I tried Cymbalta a few years ago and it made insomnia worse. Also a lot of side effects, blurred vision and tired out plus others. I came off it after a couple of weeks or so.

    Pepper, your pain increase & exhaustion may be the result of a lack of sleep. Have you tried taking a sleep preparation to see if that helps ?
  5. MicheleK

    MicheleK Member

    Pepper it sounds like this is either not the best drug for you or that you need a super lower dose.

    Personally Cymbalta was a wonder drug for my pain. Too bad it is so darn expensive. When a generic comes out I will definitely go back on it.

    In talking with many patients it seems that those who do well on Cymbalta do not do well on Lyrica and visa versa. Of course some do not do well on either of them.

    Wishing you the best!
  6. pepper

    pepper New Member

    I have been taking Restoril for the entire 20 yrs I've had CFS/FM. Without sleeping meds I don't sleep at all. Since starting the Cymbalta I have had a few bad nights but last night was good.

    My doctor was sick today (!!!) so I don't see him until next week. Hopefully by then I will have a better idea how this is affecting me.

    The pain is still bad but I am not as exhausted as I have been. Maybe I should keep track of the bad nights and good nights and rate the fatigue. I have been too tired to do it before now but that might help give him an idea as to whether this drug is good for me or not. I haven't had any other side effects.

    Thanks for sharing your experience. It helps to know what others have gone through!
    Pepper
  7. sunflowergirl

    sunflowergirl Active Member

    As I recall the first two weeks all I wanted to do was SLEEP, naps all the time. It helped with the pain but NOTHING for fatigue and since I put on l0 lbs. with it I weaned myself off
  8. pepper

    pepper New Member

    I was wondering myself if perhaps I should have stayed on the lower dose.

    However, today I got up and worked in the garden for an hour! It has been 3 years since I have been able to work in the garden at all, let alone for an entire hour. Maybe something is shifting. Mind you, I paid for it, took a long epsoms salts bath and my back is killing me tonight but I am so happy to have worked in the garden!

    I sure am hoping that this drug helps me. I have stuck to natural treatments for so many years and nothing has helped me enough to make a real difference in my life.

    I am lucky that my drug plan covers the cost of this drug. Since it helped you so much, I hope that a generic comes out. It has been on the market long enough that a generic should be coming soon.

    Thanks for sharing, Michele!
    Pepper
  9. pepper

    pepper New Member

    It is good to hear that I am not the only one that just wanted to sleep and, even though I did have to have a nap today, I managed to do some garden work which I am thrilled about. I am still waiting for it to help with pain but it hasn't been 2 weeks yet.

    But I was so afraid of the weight thing. My doctor said that it probably won't cause weight gain but I've heard that before and packed on 30 lb.

    I will keep your experience in mind.
    Thanik you!
    Pepper
  10. MicheleK

    MicheleK Member

    Pepper I am so happy to hear you were able to get out in the garden.

    That is something I haven't been able to do for two years but this year I feel I can do some gardening.

    I will do what I call "butt scoot gardening". I have a cushion I sit on and I work a 2 ft by 2 ft section then I stop so as not to relapse. It's amazing after just a few times of doing that the progress you can achieve.

    I hope you have more good days.

    xo Michele
  11. pepper

    pepper New Member

    I think working in the garden is good for the soul. It wasn't so great for my body yesterday but it lifted my spirits. I paid the price for it today but it doesn't matter.

    I have a little seat with wheels called a Grasshopper that allows me to sit low to the ground and helps me scoot around - a type of butt scooting but with the help of wheels!

    Even just a little puttering in the garden helps to make us feel part of this world, doesn't it? And I like seeing the progress too.

    I hope you are able to get out in your garden too!
    ((HUGS)) Pepper